Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


weak but desiring
Apr 16, 2013

Doctor I have 10 days that I started my treatment with kalettra and truvada with a recent diagnose of CD4 of 49. I am 63k and I was 70k, my age is 36 never had a test and it was found I have Hiv because of a dry cough and a small neumonia. Right now the only side effects I have since the last 4 days is chills and fever like three times a day then when I fell chills inmediately I take ibupofen 600mg, lately experiencing imnsonia its like my body wants to sleep but the brain doesnt. I eat medium portions of food three times and some snack in between, because if I eat the full portion i get nausea and i end up vomiting. the doctor prescribed me for neumonia bactron twice a dAy and diflucan once a day. My doctor told me to come back in one month for consultation. I am also taking L cartinine and my vitamins, I had tb test negative and i still have to pick up tomorrow the results for hepatis and citomegavirus. I have to say that i always a small man but healthy never felt anything until that neumonia. One more thing I dont have partner but I used to masturbate once a day.since i started the treatment I stop and I was ok but the last 2 days i have the need to do it but I havent I am afraid that i might faint or lose energy thAt i need now. My questions are, can I still make with a Cd4 of 49? what can i do for insonmia, I have Lexotanil can I take it? and is the chills and costant fever part of the side effects? and the ibuprofen helps but when i reach my normal temperature I sweat a looooooooot. I hope you can help me, by the way the ibuprofen idea was from me but it helps me with fever and those bad chills and shivers. I apologize for being to long but i wanted to be as specific I can. Thanks

Response from Dr. Henry

Many patients can do well after starting effective treatment even with a CD4 count of 49. The road to recovery can be tricky with all sorts of possible problems (such as side effects of meds, development of immune reconstitution syndrome or IRIS, development of an AIDS related infection while CD4 count is low). Eating well and managing side effects is important when starting on meds-your current HIV regimen often will cause gut problems including the nausea and vomiting but those symptoms can overlap with other problems so understandably your situation is anxiety provoking. I recommend eating well, monitoring your weight and temperature, continuing your side effect meds, and contacting your HIV doctor if nausea, weakness, fever, weight loss clearly persist or worsen. KH



Previous
lymphoma
Next
Increasing BP during exercise correlated to exacerbating metabolic syndrome?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement